Jump to content

nickyc

Member
  • Content Count

    100
  • Joined

  • Last visited

About nickyc

  • Rank
    Junior Member

Profile Information

  • Gender
    Male

Recent Profile Visitors

437 profile views
  1. Ultimately it's going to be your decision (not your friend's and not even your doctor's). You have to make a decision with what's best for you. You said "I just don't think I can do it". Why are you afraid of letting your friend down? It is your job and life :) I was in a similar position 6 months ago. I started a new job and it was making me ill. A friend said stick it out, and another friend said leave. I decided to leave as that's what was best for me at the time.
  2. I have been on medication for a long time (9 years), and in therapy for the last 18 months. In those 9 years my weight has gone up and down (side effects of medication). I’ve been on Mirtazapine for nearly 2 years and I am still over weight. I have lost a lot in total (working hard at the gym, training 3-4 times a week) but the weight loss has really plateaued. Basically the weight (induced by the medication which is helping my sleep) gets me down, especially as I want to start dating and am not quite happy with my weight, despite working out very often. Any thoughts? It seems that the weight is something I have to accept as part of my long-term treatment.
  3. Most psychiatry medication help with such disorders, including OCD and anxiety. I recommend go with the guidance of your doctor, but also see if you can start therapy.
  4. It is something to discuss with your doctor. I cut mine in half to slowly wean myself down.
  5. You have to be ready to end therapy. Your therapist should give you some insight into whether or not you are ready. The ultimate goal is that you become independent and essentially manage things for yourself. If money is an issue, then have you considered working (part-time)? If you don't think therapy is working anymore, then you have to step back and evaluate.
  6. Sorry to hear about your situation. It's hard seeing someone unwell, and what makes it difficult is that he is the only one that can turn things around (encouragement does help of course). It is common that men brush mental illness aside while in fact acknowledging you have a condition (first and hardest step), you can get the correct treatment (medication and/or therapy works very well). It does take a level of responsibility and effort, which is much harder than not doing anything at all. With regards to his bad experience to Seroquel, taking medication does require a dialog so you can feedback what is working and what isn't. Unfortunately it's not as easy as taking whatever the doctor recommends. Mental illness rarely fixes itself and I would probably suggest speaking/ education him, including his behaviours or lack of, and symptoms and to seek treatment. Having one bad experience of something doesn't mean writing all treatment off. Another approach would be for him to start therapy, assuming he is ready.
  7. I'm a perfectionist - a lot of unwell people do suffer from this. And it's a very unhealthy behavior that I've learnt to manage.
  8. Glad to hear something easily overlooked worked out well for you. Can I ask what brand/complex did you go for? While anxiety is common, it does require a unique treatment approach. Some do well with medication, therapy and /or supplements.
  9. You should take your doctor's advice and guidance first. Writing off all SSRI medication due to one bad experience of one is not entirely necessary. Unfortunately they do say it does take a few attempts to find something that works for you. I was prescribed a particular SSRI which didn't work out very well. The doctor tried another SSRI and worked out very well. Doctors' typically go through 2-3 SSRIs before trying something else. Make sure you visit your doctor if you have any doubts or your symptoms get worse.
  10. http://www.ukpsychics.com/freecounselling.html http://www.southeastlondoncounselling.org.uk/lowcost.htm
  11. Maybe your therapist had a reason not to respond, perhaps she thought you were not asking directly. Were you explicit, i.e. did you simply ask her?
  12. I believe you should air your thoughts regarding needing support (in the here and now, as it were) to your therapist as soon as possible. Perhaps mention your difficulties and state you want support for this first. You need to air your thoughts and concerns so your therapist can see things from your perspective. I don't believe in a "one size fits all" therapy approach. A good therapist will tailor their approach to each individual, so I wouldn't get too focused on a certain discipline. I've been seeing my therapist for 18 months, and I suppose the first 6 months was used to help me with my anxiety. Once that was settled (as it was causing much difficulty throughout the day) we then started psychoanalysis and started looking at early memories.
  13. You are learning a valuable lesson about dating and getting to know people. It's totally okay to have gotten involved in this situation - most people have done things like this at some point. It's how you learn that people aren't always what they seem at the beginning, and that it is best to hold back your emotions until you've seen someone in a stressful situation (like this one). Everyone acts nice when things are going smoothly. In addition, sharing to much personal information too soon will come back to haunt you. Again, most people have done it, and most people have been burned by doing so. It creates a false impression that you and the other person are 'close'. No one is close after a month or so. Perhaps, given her behaviour with the messages and such, you may want to consider deleting any more messages from her before you even listen to them or read them. I agree with this response. I believe this experience is a valuable learning opportunity. It also sounds like you had your heart broken. It is common and it does hurt. I wouldn't feel bad about this (you have done nothing wrong), you are solely learning from experiences. No one becomes that close in a space of a few months. I suggest looking at this experience objectively and most importantly (I cannot stress this enough) is to move on (delete her messages etc now) and focus on yourself.
  14. Unfortunately Mirtazapine has a common side effect of weight gain. I do recommend working closely with your GP (perhaps a dose adjustment might be in order). As for coming off the drug, the slower, the better. For me going from 45mg > 30mg > 15mg > 7.5mg > 3.75mg worked quite well. Although this was with the support of a therapist and keeping tabs with me doctor. I do recommend (as Sambo has suggusted) that you visit your doctor for a checkup. Good luck.
  15. I felt compelled to answer as I like to think I have a lot of experience in this. I'm actually writing this on mobile so it might be short with a few typos. Most replies here offer great advice so I thought I'd add my 2 cents. Firstly three weeks is a short space of time to feel attached to someone and to reveal something that personal about yourself. I believe revealing something that personal about yourself should be kept when there is a deep connection, and repport (eg many many months, not weeks). Unfortunately most people will run at the early stages, whereas if you love someone, then their views might be different. You need to look at this experience as significant, a unique learning opportunity. This woman, who you thought there was a level of attachment, is not what you are looking for. Don't feel bad that someone you met is not right for you. She also comes across as someone who might run away when you might need her the most i a relationship, certainly someone you don't want to be with. Try and focus on yourself, don't rely on someone to complete you. You need to be in love with yourself first (have hobbies, and genrally being in a good place of mind( as a relationship is an act of celebration. Dating is a journey and does take trial and error but you learn and learn the more you do it. If you have any questions, feel free to fire! Remember you have done nothing wrong so there is no reason to feel bad about this. :)
×
×
  • Create New...